Article

Bullous Drug Reaction with Dipeptidyl Peptidase-4 (DPP-4) Inhibitors

K. Geetha1★, Puja Puja2★ Corresponding author

  1. 1Department of Dermatology, All India Institutes of Medical Sciences (AIIMS) Raebareli, Raebareli, Uttar Pradesh, India.
  2. 2Department of Pharmacology, All India Institutes of Medical Sciences (AIIMS) Raebareli, Raebareli, Uttar Pradesh, India.

CORRESPONDENCE

K. Geetha

Department of Dermatology, All India Institutes of Medical Sciences (AIIMS) Raebareli, Raebareli, Uttar Pradesh 229001, India.

geetharbl@outlook.com

Received: 20-12-2021; Revised: 04-02-2022; Accepted: 12-02-2022.

Volume 13, Issue 1 · pp. 99–101 · PUBLISHED 2022 · DOI: 10.1177/0976500X221080309

View on JPP original site ↗

ABSTRACT

Hypoglycemic drugs in the dipeptidyl peptidase-4 (DPP-4) inhibitor class are used as a second-line treatment for type 2 diabetes mellitus. With DPP-4 inhibitors, there have been a few reports of cutaneous side effects such as bullous response, fixed drug eruption, and photosensitivity. There is no definitive pathophysiology for the above mentioned allergic reactions. Sitagliptin phosphate belongs to the DPP-4 inhibitor class. This is a case report of a sitagliptin-induced bullous drug reaction manifesting three weeks after starting therapy. He had bullous pemphigoid-like eruptions all over the body. The patient showed improvement once sitagliptin was discontinued alon with oral and topical steroid treatment.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Geetha, K., & Puja, P. (2022). Bullous Drug Reaction with Dipeptidyl Peptidase-4 (DPP-4) Inhibitors. Journal of Pharmacology and Pharmacotherapeutics, 13(1), 99–101. https://doi.org/10.1177/0976500X221080309